Pfff...

Nyu-chan
By Nyu-chan Latest Reply 2012-09-06 07:49:01 -0500
Started 2012-09-04 14:32:31 -0500

I am low on vitamin B12. I had to figure it out myself. I do not have neuropathy. Or RLS. And I had to stop this medicine that they gave me, and it made me feel messed up while I was taking it, and after I took it. I did not even do blood work, I went to Walmart, and got Vitamin B12 pills. Now, I am taking them. But how messed up is this?


9 replies

DeanaG
DeanaG 2012-09-04 20:47:43 -0500 Report

I started taking B-12 thinking it would help my fatigue. I started having some serious dizzy spells. I don't know if it was an interaction with some of my medication or what, but the dizzy spells went away after stopping the B-12.
I stopped taking them after reading a discussion here at DC about not taking anything w/o checking with your doctor.

MAYS
MAYS 2012-09-04 20:53:11 -0500 Report

A very smart move that may have saved you from some very serious complications.
Glad to know that everything worked out fine for you.

MAYS
MAYS 2012-09-04 15:39:37 -0500 Report

If you are taking any prescribed medication for any reason please consult your prescribing doctor before (and about) taking any supplements, other medications, increasing or decreasing the dosage and especially if you are feeling uncomfortable or have noticed any changes within yourself such as mood, attitude, change of senses (hearing, sight, smell and/or taste) or sleeping pattern.

http://www.diabeticconnect.com/videos/1336-wh...

It is not uncommon to have changes such as these, but it is unwise to do a self diagnosis as well as prescribing yourself something.

Take a look at this piece of information:

Dangers

Self-diagnosis can be a dangerous practice. Medical practitioners study for years to be able to differentiate one disease from another with similar symptoms. An individual with a sore throat might diagnose themselves as having a simple cold, when, in fact, the true diagnosis is strep throat and requires antibiotics.
Cyberchondriacs also tend to lack objectivity. When Googling the term "headache," it would be easy for an individual to believe he has a brain tumor since more than 25 percent of the results list it as a possible cause. In reality, only about 0.002 percent of the population ever develops a brain tumor.
Perhaps the biggest danger of self-diagnosis is missing or dismissing something serious. Aching joints and lack of appetite could indicate the flu or fibromyalgia, but it could also be a sign of cancer. A visit to a doctor can be the difference between cough medicine and chemotherapy.

Read more: Medical Self Diagnosis | eHow.com http://www.ehow.com/about_5512628_medical-sel...

So in my opinion, let the medical professionals do their job and earn their pay, let them diagnos you and come up with a solution for your health and address any concerns that you may have to them.

Be well and take very good care of yourself!

~Mays~

RUSTY777
RUSTY777 2012-09-04 19:44:53 -0500 Report

MAYS YOU ARE SO RIGHT IN THIS RESPONSE. I CAN NOT EVEN IMAGINE NOT TAKING A MEDICAL DIAGNOSIS SERIOUSLY. I'D SURELY BE DEAD NOW IF I HAD DONE THIS WITH ANY OF THE MORE SERIOUS HEALTH ISSUES THAT I HAVE, AND DUE TO GOOD MEDICAL TREATMENT, I AM STILL FEELING IN CONTROL OF MY LIFE BECAUSE I STILL HAVE A GREAT LIFE IN SPITE OF SO MANY HEALTH ISSUES. MY HEALTH GENES MAY NOT BE THE BEST, YET I WANT TO BE THE BEST THAT I CAN BE. I DO HAVE TO HAVE B-12 INJECTIOS BECAUSE THE B-12 TABLETS DID NOT MAKE IT PAST MY STOMACH ACIDS MY DOC TOLD ME AT AGE 26 YRS. PLEASE LISTEN TO MAYS ADVICE, FOR IT IS THE BEST I HAVE HEARD IN A LONG TIME. IT'S OKAY TO LOOK THINGS UP ON THE INTERNET, BUT YOUR DOC KNOW'S YOUR SITUATION PERSONALLY!

locarbarbie
locarbarbie 2012-09-04 15:06:30 -0500 Report

How did you figure out that you were low?

Nyu-chan
Nyu-chan 2012-09-04 15:10:25 -0500 Report

I thought it was neuropathy, and RLS from what my nurse told me. But when I took the B12 pill, the feelings in my hands, and feet stopped. Even when I would take a bath, nothing weird happened.

Next Discussion: weight loss »